MAUDE Adverse Event Report: DEPUY SPINE INC CONFIDENCE SPINAL CEMENT SYSTEM INTRODUCER NEEDLE, BEVELED TIP 13G X 6 INCHES; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

DEPUY SPINE INC CONFIDENCE SPINAL CEMENT SYSTEM INTRODUCER NEEDLE, BEVELED TIP 13G X 6 INCHES; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Model Number 283902613
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 07/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/ investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/ or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020 during a vertebroplasty of a metastasized vertebral body in a (b)(6) year-old tumor patient, the handle of the confidence needle broke when trying to remove it after the cement application.The shaft got stuck in the patient and could only be removed with the help of forceps, the assistance of an accident surgeon, considerable additional expenditure of time and radiation exposure for the patient.There was a surgical delay of forty-five (45) minutes.The procedure was completed successfully.This report is for one (1) confidence spinal cement system introducer needle, beveled tip 13g x 6 inches.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
H10 additional narrative: the dhr of product code: 283902613 lot : 265397 was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: 15.12.2019 qty: 128 visual inspection: the conf intro ndle, bev, 13g 6" (part #: 283902613, lot #: 265397) was received at us customer quality (cq).Upon visual inspection, the confidence spinal cement system needle was broken in two places.The first place of the breakage occurred at the connection with the t handle and the second breakage at the midshaft of the needle.The broken needle was also bent and crushed at toward the distal tip.Device failure/defect identified? yes.Dimensional inspection: no dimension was performed due to the post manufacturing damage.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? yes investigation conclusion: this complaint is confirmed as the as received condition of the conf intro ndle, bev, 13g 6" (part #: 283902613, lot #: 265397) showed that the needle was broken into two places.The first place being at the connection with the t handle and the second breakage at the shaft closed to the distal end.Also the broken needle was also bent and crushed toward the distal tip.No definitive root cause could be determined based on the provided information but it is likely the breakage and bending were due to excise forces applied to the device and the crushed distal tip due to the pressure applied by the pliers during removal.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONFIDENCE SPINAL CEMENT SYSTEM INTRODUCER NEEDLE, BEVELED TIP 13G X 6 INCHES
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10448117
Report Number1526439-2020-01515
Device Sequence Number3558306
Product Code GAA
UDI-Device Identifier10705034209449
UDI-Public10705034209449
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number283902613
Device Catalogue Number283902613
Device Lot Number265397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2020
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date10/21/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR